Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 4, 2019, 11:08 AM CDT for Douglas County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2019, 11:08 AM CDT (16:08 UTC)
- Expired
- Jun 4, 2019, 11:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Douglas County, MN
The radar
The Minneapolis radar (KMPX), 207 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WUUS53 KMPX 041608
SVRMPX
MNC041-041645-
/O.NEW.KMPX.SV.W.0006.190604T1608Z-190604T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
1108 AM CDT Tue Jun 4 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Douglas County in west central Minnesota...
* Until 1145 AM CDT.
* At 1107 AM CDT, a severe thunderstorm was located near Ashby, or 20
miles northwest of Alexandria, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Evansville, Brandon, Leaf Valley, Garfield, Millerville and Melby.
This includes Interstate 94 in Minnesota between mile markers 82 and
94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4602 9537 4586 9562 4604 9578 4610 9577
4611 9577 4611 9562
TIME...MOT...LOC 1607Z 309DEG 27KT 4608 9572
HAIL...1.00IN
WIND...<50MPH
$$
CTG2 follow-up statements
545
WWUS53 KMPX 041631
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1131 AM CDT Tue Jun 4 2019
MNC041-041645-
/O.CON.KMPX.SV.W.0006.000000T0000Z-190604T1645Z/
Douglas MN-
1131 AM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHWESTERN DOUGLAS COUNTY...
At 1130 AM CDT, a severe thunderstorm was located near Brandon, or 11
miles northwest of Alexandria, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Brandon, Leaf Valley, Garfield and Millerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4604 9567 4609 9557 4609 9555 4602 9537
4591 9554
TIME...MOT...LOC 1630Z 298DEG 22KT 4602 9554
HAIL...1.00IN
WIND...<50MPH
$$
CTG796
WWUS53 KMPX 041640
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1140 AM CDT Tue Jun 4 2019
MNC041-041649-
/O.EXP.KMPX.SV.W.0006.000000T0000Z-190604T1645Z/
Douglas MN-
1140 AM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOUGLAS COUNTY
WILL EXPIRE AT 1145 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.
LAT...LON 4604 9567 4609 9557 4609 9555 4602 9537
4591 9554
TIME...MOT...LOC 1639Z 309DEG 27KT 4598 9546
$$
CTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:54 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 4, 6:54 AM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 654 AM CDT Tue Jun 4 2019 .UPDATE... Issued at 645 AM CDT Tue Jun 4 2019 Updated to include 12z aviation discussion below. && .SHORT TERM...(Today through Wednesday) Issued at 311 AM CDT Tue Jun 4 2019 Surface analysis early this morning shows a wavy warm front from southern Manitoba province extending SE over northeast MN through western WI into northern IL. The main low pressure center associated with the front is straddling the far southern Saskatchewan/Manitoba border. Its cold front extends SW through MT into WY. A surface trough is analyzed dropping due south from the surface low through the Northern and Central Plains. In addition, a large high pressure system continues to sit over the eastern CONUS. Aloft, a split flow is maintained with generally zonal flow over southern Canada and the northern tier states with multiple shortwave disturbances riding eastward within the flow. The overall surface low pressure system will shift eastward through this evening with the cold front expected to drop southeast across the WFO MPX coverage area late this evening into the early morning hours. However, until that happens, pronounced moist southerly flow around the western fringe of the surface will bring much higher dewpoint air into the Upper Mississippi River Valley along with unseasonably warm air. Temperatures around sunrise will start out from the mid 50s to lower 60s then surge to the upper 70s in western WI to near 90 in western MN. With this warm air, dewpoints will increase to the mid-to-upper 60s. This will easily aid in pushing MLCAPEs into the 2500-3500 j/kg range with little to no capping due to the progressive split flow. So, given the frontal lift, instability and effective moisture in place, confidence is fairly high in the occurrence of thunderstorms today and tonight but the huge question will be the timing and mode. Cloud cover looks to be fairly stoic today so it will be difficult to say that strictly convection alone will allow for thunderstorm development. The kicker looks to come from either a decaying MCS to the southwest this morning and/or available shortwaves aloft. CAMs try to pin down a relatively organized shortwave this afternoon-evening across the area, hence have highlighted this thinking into the gridded forecast for timing of thunderstorms. There may be some isolated-scattered clusters of storms this afternoon-evening but these then look to become more organized this evening into tonight with the expected shortwave aloft. With decent unidirectional bulk shear in the 35-45kt range combined with decent low-mid level lapse rates, the expected threats remain large hail and damaging winds with any storms that become well enough organized and deep. Still, because coverage and timing are complicated and conditional today through tonight, the Slight Risk is maintained as opposed to any higher risk. Any and all storms look to push southeast of the area by daybreak Wednesday morning with the frontal passage, allowing cooler and drier high pressure to shift into the area behind the departing front. This will allow for plenty of sunshine on Wednesday with highs ranging from the mid 70s to the lower 80s and much less humidity. .LONG TERM...(Wednesday night through Monday) Issued at 311 AM CDT Tue Jun 4 2019 Higher confidence continues for a dry forecast from Wednesday night through Saturday afternoon as an upper ridge builds, and holds over the Upper Midwest. The latest run of the GFS has come closer to the EC/Fv3 on the upper ridge holding strong over the Upper Midwest for late this week, and into the first part of the weekend. Thus, keeping the storm system that had been moving more northeast over the past several runs, to a more southerly track, affecting the central/southern Plains late this week. In addition, temperatures have trended toward higher numbers for Thursday/Friday which has been difficult with the blended models supporting a cooler scenario. Temperatures will likely average 5 to 10 degrees warmer than climatology which is the mid 70s for the first week of June. For those who want a warmer forecast, please take the opportunity to get things done late this week, and into the early part of the weekend. Models have been supporting a significant change in the forecast for late in the weekend, and especially next week. This forecast change is related to a strong trough moving inland over the Pacific Northwest late this week, and over the Northern Plains, Upper Midwest by Sunday/Monday. This trough will break down the upper ridge, and allow for much cooler air to filter southward next week. The initial upper ridge will likely hold off the precipitation associated with the trough until late Saturday night, and Sunday. This is when we have the next chance of measurable precipitation. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 645 AM CDT Tue Jun 4 2019 VFR conditions to start but conditions are expected to deteriorate this afternoon-evening with the development of scattered convection. Have tried to highlight the best timing of the convection into all TAF sites in advance of the cold front this evening. Chances have diminished for isolated convection this morning into early afternoon so have opted to keep that period dry. Though the TEMPOs show the best timing, the VCTS usage shows some variance that could occur, so later TAF issuances can resolve those differences. At this point, have brought visibilities down to MVFR while keeping ceilings as VFR, but IFR conditions could easily be realized should a storm go directly over a terminal. Conditions will improve overnight through tomorrow, but there is a small chance that MVFR ceilings are possible in the wake of the front around daybreak Wednesday morning. KMSP...VFR conditions to start and will last through mid- afternoon. Will look for TSRA to move near/across MSP during the latter portion of the evening push but there is some potential convection could impact MSP a bit earlier and convection could have conditions worse than MVFR. /OUTLOOK FOR KMSP/ Thu...VFR. Wind S 5-10 kts. Fri-Sat...VFR. Wind SE 5-10 kts. Sun...Chance MVFR/TSRA. Wind SE 5-10 kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...JPC LONG TERM...JLT AVIATION...JPC
Hazardous weather outlook, Jun 4, 10:06 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1006 AM CDT Tue Jun 4 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 051515- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1006 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and tonight. Some of the storms could be severe, with damaging winds being the primary threat, followed by large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Area rivers will continue to run high through the rest of the week with ongoing flooding expected to persist. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and tonight.
In the hours before
Special weather statement, Jun 4, 11:04 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1104 AM CDT Tue Jun 4 2019
MNZ041-041630-
Douglas-
1104 AM CDT Tue Jun 4 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DOUGLAS COUNTY...
At 1103 AM CDT, a strong thunderstorm was located near Ashby, or 19
miles southeast of Fergus Falls, moving southeast at 25 mph.
Locations impacted include...
Evansville, Millerville and Melby.
This includes Interstate 94 in Minnesota between mile markers 81 and
88.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4611 9549 4609 9545 4594 9567 4602 9578
4611 9577
TIME...MOT...LOC 1603Z 307DEG 22KT 4612 9575
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:04 AM CDT | Special Weather Statement | MPX | Douglas | 26 min |
| Jun 4, 11:44 AM CDT | Special Weather Statement | MPX | Douglas | 31 min |
| Jun 4, 12:01 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 29 min |
| Jun 4, 12:06 PM CDT | Special Weather Statement | MPX | Todd | 24 min |
| Jun 4, 12:09 PM CDT | Special Weather Statement | MPX | Stevens | 21 min |
| Jun 4, 12:27 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 33 min |
| Jun 4, 12:35 PM CDT | Special Weather Statement | MPX | Stearns | 25 min |
| Jun 4, 12:41 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 34 min |
| Jun 4, 12:56 PM CDT | Special Weather Statement | MPX | Stearns | 34 min |
| Jun 4, 1:00 PM CDT | Special Weather Statement | MPX | Chippewa | 30 min |
| Jun 4, 1:09 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns | 51 min |
| Jun 4, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 24 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 46 min |
| Jun 4, 1:47 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 43 min |
| Jun 4, 1:52 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 23 min |
| Jun 4, 2:23 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 52 min |
| Jun 4, 2:28 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker | 32 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 40 min |
| Jun 4, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 50 min |
| Jun 4, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 28 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Renville, Sibley | 41 min |
| Jun 4, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 32 min |
| Jun 4, 4:09 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 51 min |
| Jun 4, 4:11 PM CDT | Special Weather Statement | MPX | Carver, Dakota | 49 min |
| Jun 4, 4:13 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Nicollet, Rice, Scott, Sibley | 32 min |
| Jun 4, 4:33 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 27 min |
| Jun 4, 4:38 PM CDT | Tornado Warning | MPX | Dakota, Scott | 26 min |
| Jun 4, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Dakota, Goodhue, Le Sueur, Rice, Steele and 1 more | 28 min |
| Jun 4, 4:48 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 87 min |
| Jun 4, 4:53 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 37 min |
| Jun 4, 4:59 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Scott | 31 min |
| Jun 4, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 27 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Steele, Waseca | 34 min |
| Jun 4, 5:18 PM CDT | Tornado Warning | MPX | Goodhue | 15 min |
| Jun 4, 5:27 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 33 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | MPX | Goodhue | 33 min |
| Jun 4, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 45 min |
| Jun 4, 5:35 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 25 min |
| Jun 4, 5:37 PM CDT | Special Weather Statement | MPX | Redwood | 38 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 33 min |
| Jun 4, 5:59 PM CDT | Special Weather Statement | MPX | Freeborn | 31 min |
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 45 min |
| Jun 4, 6:17 PM CDT | Special Weather Statement | MPX | McLeod, Sibley | 28 min |
| Jun 4, 6:20 PM CDT | Special Weather Statement | MPX | Brown | 25 min |
| Jun 4, 6:24 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 36 min |
| Jun 4, 6:41 PM CDT | Special Weather Statement | MPX | Nicollet | 34 min |
| Jun 4, 6:48 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 14 min |
| Jun 4, 6:57 PM CDT | Flash Flood Warning | MPX | Lac qui Parle, Yellow Medicine | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.